I was just recently diagnosed with hashi and put on levoxyl. I didnt have hair loss when I started and now I do. I have been on it for almost 3 months. I am debating whether to wait it out for a few months or just switch to armour? Does anybody have any suggestions?
28 May 2012
Believe me it does get better. I was diagnosed with Hashimoto's 25 years ago. I take Levothroxine 100 mcg and I feel better. When I first was diagnosed they put me on Levoxyl and it didn't help me at all. Just remember it might take the doctor a while to regulate your thyroid. It took mine about a year to jump start mine. Sometimes they put you on one med for about 3 to 4 months and retest. If you would prefer to be on something else just let your doctor know, they are usually adjustable to your preference.
10 May 2010
I was just diagnosed with Hashi last week and also put on levoxyl. Before you switch to armour, please discuss with your doctor and if all possible a naturopath. My doctor informed me that it is really not an option for me to be on armour or any natural thyroid meds right now because my antibodies are so high that they would just work even harder to attack the natural T4, which in the long run would make me even worse! I'm super scared of losing hair because I have already lost a lot just being ill and not knowing what was wrong with me until I stepped outside a regular clinic and MD's and decided just for the heck of it to see an ND instead... I figured they go to medical school for 8 years too! In one visit she did the full thyroid panel blood work up and found the Hashi. This journey ought to be interesting. Hope that helps. I was advised by a friend to try Biotin for the hair loss and the doctor said I can take it as long as it's not at the same time as the Levoxyl (to wait a few hours). Good luck!
2 Jan 2010
Levoxyl is T4 medication, if you add cytomel T3 or ask for natural desiccated thyroid medication such as Armour or Nature-Throid that will help with the hair loss if given at the correct dose. I would also recommend taking Evening Primrose Oil, at least 2000 mg. per day and 5 mg. of Biotin. Most hypo/hashi patients do have hair loss and many who take T4 only meds can not convert the T4 into T3 which is necessary to keep the antibodies from continuing to attack your thyroid and relieve your symptoms. Your doctor should run free t3 and free t4 tests and expect your tsh levels to go down low when taking T3/T4 medications. Keeping your tsh levels down low will help prevent ongoing hashi attacks.
5 Sep 2009
Unfortunately, hair loss is one of the reported side effects of Levoxyl. Your doctor would be the best person to advise.
You will find more information on the side effects of Levoxyl at http://www.drugs.com/sfx/levoxyl-side-effects.html
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am having trouble taking armour for my thyroid, my doctor first put me on 2 gr which caused flutt?
I have been put on Armour thyroid because my body was not producing T3, my doctor first put me on 2 gr and I had fluttering of my heart. Then I went ...
1 answer • 18 Sep 2009
My DMBA insurance says Levoxyl and Synthroid are generic equivalents of Armour Thyroid. I have tried both Levoxyl and Synthroid and they do nothing ...
1 answer • 15 Jun 2011
my level is 1 something and i am feeling worse and she said she cant increase my dose of 60mg of armour thyroid and is recomending total removal
5 answers • 23 Oct 2012
Armour Thyroid - I was diagnosed with hypothyroidism 20 years ago. I was put on sythroid which later
... became levoxyl. I was on .0175 mcg for years. I was having issues with weight gain for no reason. I strated a gluten free diet because I had so ...
1 answer • 17 May 2013
Started on Armour 4 weeks ago and only change is a foggy headache about an hour after taking. Am on 30mg every day. I have Hashimotos and am ...
1 answer • 8 Dec 2014